# SDR CHQA200600091

- Difficulty date: July 25, 2006
- Submitted: July 26, 2006
- Operation: Air carrier
- Aircraft: N276SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145348
- Aircraft time: 15,843 hours, 12,088 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 163500111
- Part serial: 4801DE
- Condition: Malfunctioned
- Location: Cockpit
- Part time: 3,822 hours, 2,778 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

DURING DESCENT THROUGH FL200, THERE WAS A THIN CLOUD LAYER WITH ICING CONDITIONS. HEARD WHAT SOUNDED LIKE WATER DROPLETS SIZZLING.  THEN SMELLED ELECTRICAL SMOKE AND AFTER A FEW SECONDS, SAW SMOKE COMING FROM THE FRONT OF THE GLARESHIELD WHERE THE HEATING ELEMENT FOR THE WINDSHIELD IS.  TURNED OFF WINDSHIELD HEAT AND SMOKE CEASED. DECLARED AN EMERGENCY. MAINTENANCE REMOVED AND REPLACED NR 1 WINDSHIELD.
